What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 14, 1:52 PM EST, 8 minutes earlier.
Area forecast discussion, Mar 14, 1:52 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
252 PM EDT Sun Mar 14 2021
.SYNOPSIS...
An arctic cold front will bring another round of strong winds
this afternoon and tonight along with unseasonably cold air
through Monday. Wind chills between zero and 10 below zero are
expected late tonight into Monday morning. Temperatures
moderate Tuesday through Thursday. A weak system could bring
some snow Tuesday night into early Wednesday. Another system may
impact our region Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
* Windy and unseasonably cold tonight
* Below zero wind chill values by late tonight
Not much change from previous thinking. An arctic front was
pushing south across southern New England early this afternoon.
Winds were shifting to the WNW and becoming gusty behind this
front. Radar showed lots of showers with the impressive low
level instability as the colder air start to work in. So far,
temperatures were either too warm, leading to rain showers,
across much of MA; or the air was too dry, leading to very
light snow, with little impacts to travel. Expecting there will
be some showers capable of leaving some light snow accumulations
later this evening.
Expecting most showers to end after midnight, with the possible
exception of the outer Cape due to ocean-effect clouds and
showers.
The main story tonight will be the gusty NW winds and the
arrival of much colder air. Near record low temperatures are
possible tonight, with many locations in the single digits and
teams. The gusty winds will lead to wind chill values well below
zero. Will need to consider Wind Chill Advisories over the next
hour or so.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
This portion of the forecast will be dominated by a high
pressure, which will maintain the unseasonable cold. Despite
plenty of sunshine tomorrow, expecting most of our region to
stay below freezing over land. This will set the stage for
another cold night Monday night, with winds continuing to
diminish through this period.
Still looking very dry during this period of time. So, the
underlying fire weather concerns should remain. Being as cold as
it is expected to be Monday, concerns are slightly lower than
they would be given the dryness of the air and gusty winds.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Highlights...
* Mainly dry. A disturbance may bring some widely scattered
flurries/showers to the region Tuesday night into Wednesday,
but better chance for more widespread precipitation arrives
late Thursday into Friday.
* Temperatures moderate by mid week. The warmest day will be
Thursday before temps cool down again on Friday.
Details...
Tuesday...
Surface high pressure and a mid level ridge moves overhead
Tuesday bringing light winds with a mix of clouds and sun.
Low level flow turns S/SW bringing modest warm air advection.
We'll mix to near 925 mb where temps go from around
-10C in the morning to -5C in the evening. This leads to highs
back in the upper 30s/low 40s.
Tuesday night through Wednesday...
The low which brought snow to Colorado this weekend moves into the
OH valley Tuesday generating a secondary low along the frontal
boundary off the east coast Tuesday night into Wednesday. It will
interact with the high New England, most likely being suppressed to
the south keeping southern New England largely dry. As this happens
a shortwave drops through the NW flow deamplifying the ridge and
bringing increased cloud cover. This feature is what stands the best
chance of bringing some light snow/flurries overnight into Wednesday
morning. Any lingering flurries would change to rain later in the
day as temperatures surge back into the upper 40s and low 50s.
Thursday through Saturday...
Our next chance for unsettled weather comes late Thursday into
Friday, though guidance continues to trend more amplified/farther
south with the low. If this trend continues the best QPF may stay
offshore. Still plenty of time to hone in on this, but at the moment
it looks like a rain event, potentially ending with some brief snow.
The mid level cutoff low moves into the MS valley Thursday night
with the sfc low in sync, then continues off the coast of the
Carolinas and out to sea. As it does colder air is pulled south, so
after the warmest day of the week on Thursday (50s) highs will drop
back into the 30s and 40s by Friday. This is followed by building
high pressure and dry weather to take us into the weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence in trends. Moderate confidence in
timing.
Mainly VFR, with scattered, brief MVFR/IFR in SHSN. An arctic
front will move towards the south coast of New England by 00Z.
Tonight...High Confidence in VFR conditions. NW wind gusts of
30 to 40 knots this evening, diminishing slightly to between 25
and 35 knots later in the evening and overnight hours.
Monday...High Confidence in VFR conditions. Northwest wind gusts
of 25 to 35 knots.
Monday Night...High Confidence in VFR conditions. Gusty in the
evening.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Tuesday through Thursday/...
Tuesday: VFR.
Tuesday Night: Mainly VFR, with local MVFR possible.
Wednesday: Mainly VFR, with areas MVFR possible.
Wednesday Night: VFR. Slight chance RA.
Thursday: VFR. Chance RA.
&&
.MARINE...
Today through Monday...High Confidence.
An arctic cold front will result in northwest gale force wind
gusts of 35 to 45 knots into Monday. The strongest of those
winds should be from late this afternoon into early Monday
morning. In addition, a Freezing Spray Advisory continues for
all waters of MA and RI except for Boston Harbor and
Narragansett Bay. Gale force wind gusts diminish from west to
east during Monday. Small Craft Advisories will be needed at
least Monday evening, if not longer across the eastern outer
coastal waters.
.Outlook /Tuesday through Thursday/...
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night: Winds less than 25 kt.
Wednesday: Winds less than 25 kt. Slight chance of rain.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain.
Thursday: Winds less than 25 kt. Local rough seas. Chance of
rain.
&&
.FIRE WEATHER...
Today...A Red Flag Warning has been issued for all of southern
New England except for areas where there was still snow cover.
Minimum relative humidity values will drop to between 20 and 30
percent. NW wind gusts of 20 to 30 mph this morning will
increase with gusts between 40 and 50 mph during the afternoon.
While there may be a few brief rain/snow showers, any measurable
precipitation will be light and spotty.
Monday...Another day of low relative humidity values and gusty
winds are expected.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Red Flag Warning until 8 PM EDT this evening for CTZ002>004.
Wind Advisory until midnight EDT tonight for CTZ002>004.
MA...Red Flag Warning until 8 PM EDT this evening for MAZ002>024-
026.
Wind Advisory until midnight EDT tonight for MAZ002>021-023-
026.
Wind Advisory until 11 AM EDT Monday for MAZ022-024.
RI...Red Flag Warning until 8 PM EDT this evening for RIZ001>008.
Wind Advisory until midnight EDT tonight for RIZ001>008.
MARINE...Freezing Spray Advisory from 2 AM to noon EDT Monday for
ANZ231>235-237-250-251-254>256.
Gale Warning until 5 PM EDT Monday for ANZ231>235-237-250-251-
254>256.
Gale Warning until 11 AM EDT Monday for ANZ230-236.
&&
SYNOPSIS...Belk/BW
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BW
FIRE WEATHER...StaffHazardous weather outlook, Mar 14, 3:22 AM EST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Sun Mar 14 2021
CTZ002>004-MAZ002>021-023-026-RIZ001>008-150830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Dukes MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
422 AM EDT Sun Mar 14 2021
...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022-024-150830-
Barnstable MA-Nantucket MA-
422 AM EDT Sun Mar 14 2021
...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 AM EDT MONDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254>256-150830-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Sun Mar 14 2021
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT
MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO NOON EDT MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231>235-237-251-150830-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
422 AM EDT Sun Mar 14 2021
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO NOON EDT MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-150830-
Boston Harbor-Narragansett Bay-
422 AM EDT Sun Mar 14 2021
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Mar 14, 1:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
246 PM EDT Sun Mar 14 2021
MAZ004-012-013-017-020-RIZ001-002-005-141945-
Southern Worcester-Western Norfolk-Southern Bristol-Northern
Bristol-Northern Worcester-Northwest Providence-Bristol-Southeast
Providence-
246 PM EDT Sun Mar 14 2021
...A Snow Squall will affect southern Worcester county and northern
Providence county...
At 244 PM EDT...A snow squall was over Brookfield, or 16 miles west
of Worcester, moving southeast at 50 mph.
Locations impacted include...
Providence, Pawtucket, Taunton, East Providence, Woonsocket,
Cumberland, North Providence, Franklin, Johnston, North Attleborough,
Attleboro, Mansfield, Smithfield, Lincoln, Central Falls, Norton,
Foxborough, Webster, Southbridge and Bellingham.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4174 7128 4176 7128 4174 7129 4176 7134
4179 7138 4180 7139 4198 7180 4202 7180
4203 7190 4213 7214 4216 7213 4216 7217
4228 7212 4196 7106 4172 7121 4173 7122
4171 7123
TIME...MOT...LOC 1844Z 295DEG 42KT 4219 7210
BLSpecial weather statement, Mar 14, 1:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
256 PM EDT Sun Mar 14 2021
MAZ004>007-013>016-019-026-141945-
Northwest Middlesex County-Eastern Essex-Eastern
Plymouth-Suffolk-Western Norfolk-Central Middlesex County-Eastern
Norfolk-Western Essex-Northern Worcester-Southeast Middlesex-
256 PM EDT Sun Mar 14 2021
...An area of heavy snow showers and embedded squalls will affect
much of Middlesex, Suffolk and Essex counties...
At 256 PM EDT...An area of heavy snow showers with embedded snow
squalls were along a line extending from Andover to near Lancaster,
and was moving east at 45 mph.
Locations impacted include...
Boston, Lowell, Cambridge, Quincy, Lynn, Nashua, Newton, Lawrence,
Somerville, Framingham, Haverhill, Waltham, Malden, Brookline,
Medford, Weymouth, Revere, Peabody, Methuen and Arlington.
Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.
&&
LAT...LON 4260 7064 4254 7090 4253 7087 4241 7099
4237 7097 4237 7105 4230 7105 4226 7097
4229 7094 4225 7096 4225 7088 4229 7088
4222 7075 4215 7101 4254 7203 4271 7159
4270 7129 4282 7114
TIME...MOT...LOC 1852Z 291DEG 40KT 4265 7116 4246 7164
BL